MAUDE Adverse Event Report: MMJ SA DE CV (USD) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

MMJ SA DE CV (USD) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 8DCT
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Unintended Extubation (4564)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, a patient went to the operation room for a tracheostomy due to severe covid and respiratory failure.During trach placement, the tracheostomy was placed and the tracheostomy was noted to be down after inflation and there was concern for a damaged cuff.Given that the cuff was torn the patient was re-intubated with endotracheal tube (ett) that was still in upper trachea and the tracheostomy was removed.The patient then recovered as the patient had very poor pulmonary reserve and a new tracheostomy was placed.This cuff was checked prior to placement but again was torn following placement.The patient's spo2 remained at 95% and a new tracheostomy was prepared to be placed.When awaiting a new tracheostomy the patient was noted to lose spo2 and go into ventricular fibrillation.The ett was again placed and the tracheostomy with broken cuff was removed.Advance cardiovascular life support (acls) commenced and the patient underwent multiple rounds of cardiopulmonary resuscitation (cpr).After cpr was commenced last t ime, the patient then began to have massive hemoptysis from her ett with inability to ventilate.Resuscitative efforts ceased after discussion with the team.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX  32590
Manufacturer (Section G)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX   32590
Manufacturer Contact
clay chandler
5920 longbow drive
boulder, CO 80301
3035306409
MDR Report Key14490208
Report Number2936999-2022-00455
Device Sequence Number4680708
Product Code JOH
UDI-Device Identifier20884522029022
UDI-Public20884522029022
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K962173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2024
Device Model Number8DCT
Device Catalogue Number8DCT
Device Lot Number19J0686JZX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Initial Report FDA Received Date05/24/2022
Date Device Manufactured10/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale